Home » Frequently asked Questions on Health » Will Azoran affect the fetus in any way?

Will Azoran affect the fetus in any way?

Q: My wife was being treated for vitiligo and has been taking Azoran 50 mg twice daily since last year along with Ultranuron Plus. She got pregnant 2 months ago and stopped taking the medicines immediately. Initially her dermatologist advised her to go for an abortion. But later she consulted a gynaecologist, who conducted USG and advised against abortion. As per her, the medicine is not harmful to the child. The dermatologists later also said that it would be safe for her and the child to continue her pregnancy. She is 2 months pregnant now. Please advise.

A:Azoran is the brand name; the name of the medicine is azathioprine. Ultranuron Plus contains B-12 and lycopene. Ultranuron brand does not appear on the national and international databank of quality formulations. In any case, it has no role in the treatment of vitiligo. Please see general note on the selection of brands below. The doctor prescribing Azoran is expected to advise effective contraception whether it is being taken by male or female partner; hence the question of pregnancy should not arise. In your wife's case, now there is no need for terminating the pregnancy since she has stopped taking the medicine forthwith. I hope your wife is already taking folic acid 5mg (such as Folet) daily and an iron supplement if she has anaemia. If not already done, it would be advisable to get her thyroid function tests done since in about 30% of cases, patients of vitiligo have concurrent subclinical (asymptomatic) or clinical hypothyroidism. General statement on selection of brands: There are scores, sometimes hundreds, of brands of the same medicine. Against about 300 pharmaceutical manufacturers in western countries like Britain, there are over 20,000 producers in India that market more than 40,000 brands. Most manufacturers do not have quality testing laboratories. Hence selection of brands is important. Many companies give incentives to prescribers to patronise their products. Patients should check the reputation of manufacturers before consuming medicines.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------